Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 6:26 PM CST for Brown County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 6:26 PM CST (00:26 UTC)
- Expired
- Mar 7, 2000, 7:15 PM CST
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 6:30 PM CST | Hail 0.75 | Brownwood, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 080027 SVRSJT TXC049-080115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 626 PM CST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 PM CST * AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BROWNWOOD...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EARLY AT 630 PM CST OWENS AT 640 PM CST BLANKET AT 645 PM CST HAIL UP TO THE SIZE OF QUARTERS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY] FROM WINDOWS! TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 6:20 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 7, 6:20 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CST TUE MAR 7 2000 UPDATED ZONES FOR REPLACEMENT OF TORNADO WATCH 71 WITH SEVERE THUNDERSTORM WEATHER WATCH 74...UNTIL MI*DNIGHT. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE...HEARTLAND... NORTHWEST HILL COUNTRY...AND EXTREME EASTERN CONCHO VALLEY UNTIL MIDNIGHT. .SJT...CAUTION LAKES. 04
In the hours before
Special weather statement, Mar 7, 12:33 PM CST, 5 hours 53 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-080000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1233 PM CST TUE MAR 7 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THAT PORTION OF THE BIG COUNTRY TO THE NORTH AND EAST OF ABILENE... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE EASTWARD THROUGH THIS AFTERNOON. AS THIS SYSTEM ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT IS ALREADY IN PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE TO THE DEGREE OF INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO... THE THREAT FOR ISOLATED TORNADIC DEVELOPMENT EXISTS AS WELL. AT MIDDAY...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED FROM ODESSA TO BROWNFIELD IN WEST TEXAS. AROUND 4 PM THIS AFTERNOON...THIS LINE IS EXPECTED TO BE NEAR A ROBY...SWEETWATER... SAN ANGELO TO SONORA LINE. BY EARLY THIS EVENING THE LINE OF STORMS WILL EFFECT THE NORTHWEST HILL COUNTRY...HEARTLAND...AND EASTERN PORTIONS OF BOTH THE CONCHO VALLEY AND THE BIG COUNTRY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000. HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 21
Special weather statement, Mar 7, 6:10 PM CST, 16 minutes before
TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-168>170-080055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 610 PM CST TUE MAR 7 2000 ...THE TORNADO WATCH HAS BEEN REPLACED BY A SEVERE WATCH FOR THE HEARTLAND AND NORTHWEST HILL COUNTRY UNTIL MIDNIGHT... THE FOLLOWING COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT...COLEMAN...BROWN...CONCHO...MCCULLOCH...SAN SABA... MENARD...MASON AND KIMBLE. A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES OF THE CONCHO VALLEY AND BIG COUNTRY...HASKELL...THROCKMORTON... FISHER...JONES...SHACKELFORD...NOLAN... TAYLOR...CALLAHAN... STERLING...COKE...RUNNELS...IRION... AND TOM GREEN. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:34 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.